I have been taking Letrozole for nearly three years and have dreadful side effects. My consultant has now chnged me onto Exemestane (Aromasin) in the hope the side effects will not be so bad.
anyone had experience of this drug.
Hi all fatigue sufferers. Like many of you I too have had chronic fatigue, which varies in intensity. I had fect chemo march to july 2012, then quadrantectomy and reduction surgery july 2012, then 4 weeks of rads and now in my second year of tamox. I have had recent gynae issues with tamox, no periods for almost 2 years but they seem to have decided to come back this week as I am now having the mother of them all at the moment! some times the fatigue is not too bad, and other days I can barely function.
as a tip, my GP did a load of blood tests and I was found to be severly iron deficient and vitamin d deficient, both of which cause fatigue and muscle weaknes and general aches and pains. it is worth getting these checked out at the GP if you haven't already, especially the ferritin (iron) as you can be iron deficient and not anaemic ( low ferritin, normal haemoglobin), and still have all the symptoms of anaemia.
Hope this helps. i am now on high dose vit d and iron supplements. i take liquid iron as the tablets really upset my guts!
This is my first post and felt better just reading some of yours as i have only really discussed my cancer and symptoms with my partner.
I have been on letrozole for about 15 months now. Immediately began experiencing quite severe pain in joints and like others freeze up when sitting but soon recovered when moving again. I had already bought a puppy to ensure I had to go out walking every day! (I had wanted a dog for ages so was so pleased to have one at last, a lovely black lab). She is now eighteen months old and we go out walking for 1.5 to 2.5 hours every day. Usually fell walking, sand dunes, woods etc. so quite energetic. I do find this helps the discomfort and feel sure i would be much worse without it.
The weird thing is, the last week or two I am suddenly feeling incredibly tired and one of these walks now wipes me out. I work from home but have sadly neglected it since my diagnosis. Why would I suddenly start feeling so fatigued, has anyone else experienced this? I felt fit and healthy 15 months ago and now I feel I am about 90! (No offence to the many highly active ninety year olds out there 🙂 ) Any help/advice greatly appreciated.
I Agree, Chronic Fatigue is not like being tired where an early night will do the trick, I find it like walking through treacle !!!! I agree with you Chrissy that I too feel like I am too tired to get out and do other stuff as just working and living takes all my energy and I am 18 months on from treatment, How to remedy this ??? No idea !
I finished my treatment in Feb 2012 (MX, Chemo, Rads, now Tamoxifen) and I still suffer from fatigue and depression (I'm on Citalopram). Some days are worse than others, but I don't feel I'll ever be as fit as I used to be. I think the hardest thing to cope with is that prior to diagnosis, I was feeling great! I am encouraged by your Onc's argument that it takes 3 years to regain full fitness. I've had little advice about how to cope with fatigue. Does anyone have any advice about this? X
hi happy 73, no I am no longer suffering from fatigue - it does sound very frustrating as you have gone backwards - but there could be so many things affecting how tired you are I just thought that if you pushed yourself really heard to get up and about straight after treatment maybe now the body is having its rest. What does your GP think? Did I say my OH is an oncologist and reckons it takes 3 years to get back to total fitness / energy levels etc.
very best wishes to you
Hello there, I had very similar treatment to you and at the same time - altho not herceptin. I am really pleased that you've been checked out and no problems on investigations - I wonder if its about pacing yourself and allowing the body to really get rid of the tamoxifen , I am ot sure how long ago you stopped but since the protective effects are meant to last for ages i wondered if the side effects might take a while to get worked through your body. Also I don;t know about your recuperation from the treatment but it took me a long time and whenever i went too fast too quickly my body let me know!
do hope you find a way through this - you deserve to!
happy73 - I still get sudden feelings of extreme fatigue, usually in the afternoon or early evening, and put it down to the anastrozole which I'm on.
If you can, the best thing is just to have a rest, even a short nap when you need it. I found that when I just came out and told friends and family how I felt they were very understanding and don't mind if I cancel arrangements when I feel tired. I am not working so I admit that makes things easier too!